Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 3:26 PM CST for Parker County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 3:26 PM CST (21:26 UTC)
- Expired
- Mar 2, 2000, 4:15 PM CST
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 4:07 PM CST | Hail 1.5 | Springtown, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 022128 SVRFTW TXC367-022215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 326 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 415 PM. * AT 326 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 19 MILES WEST OF SPRINGTOWN...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE SPRINGTOWN...RENO AND BRIAR. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGTOWN AROUND 400 PM BRIAR AND RENO AROUND 410 PM. DOPPLER RADAR DETECTED HAIL UP TO TWO INCHES IN DIAMETER WITH THIS SEVERE THUNDERSTORM. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3300 9802 3287 9804 3290 9754 3300 9754
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 11:25 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Mar 2, 11:25 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1125 AM CST THU MAR 2 2000 LATEST SURFACE ANALYSIS SHOWS SURFACE LOW BETWEEN KLBB AND KCDS WITH WELL DEFINED DRY LINE EXTENDING SOUTHWARD TO NEAR SANDERSON. WARM FRONT EXTENDS FROM THE LOW...SOUTHEAST TO JUST NORTH OF WACO AND LUFKIN. EXPECT WARM FRONT TO MOVE NORTHWARD THIS AFTERNOON AHEAD OF APPROACHING DRY LINE AND UPPER LEVEL SHORT WAVE. STILL EXPECTING THUNDERSTORMS TO DEVELOP THIS AFTERNOON NEAR AND AHEAD OF THESE BOUNDARIES AS UPPER LEVEL JET STREAK ENTERS NORTH TEXAS. WILL MAKE A FEW MINOR WIND AND TEMPERATURE CHANGES TO THE PREVIOUS PACKAGE BASED ON CURRENT TRENDS. AVIATION DISCUSSION... MAIN AVIATION CONCERNS WILL BE TIMING OF THUNDERSTORMS AND LOW CLOUDS. WILL KEEP PREVAILING MVFR CEILINGS UNTIL ABOUT 04Z. AFTER 04Z...EXPECT DRY AIR TO FILTER IN BEHIND SQUALL LINE. WILL INCLUDE A TEMPO GROUP FOR STRONG THUNDEJRSTORMS BETWEEN 22 AND 01Z AND A PROB 40 GROUP BETWEEN 01 AND 03Z. EXPECT SOME WRAP AROUND LOW CLOUDS ACROSS THE METROPLEX DURING THE MORNING HOURS. .FTW...CAUTION ADVISED ON AREA LAKES TODAY. 79
In the hours before
Special weather statement, Mar 2, 12:20 PM CST, 3 hours 6 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1220 PM CST THU MAR 2 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING FOR THAT PART OF NORTH CENTRAL TEXAS LOCATED EAST OF A BOWIE...MINERAL WELLS...TO STEPHENVILLE LINE. SURROUNDING THE MODERATE RISK AREA...IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH CENTRAL TEXAS. THE MODERATE RISK AREA INCLUDES THE CITIES OF SHERMAN...PARIS...SULPHUR SPRINGS...CANTON... AND THE DALLAS FORT WORTH METROPLEX. EARLY THIS AFTERNOON A SURFACE LOW WAS LOCATED BETWEEN AMARILLO AND LUBBOCK WITH A WARM FRONT EXTENDING SOUTHEAST ACROSS NORTH TEXAS TO NEAR CORSICANA. A DRY LINE EXTENDED SOUTHWARD FROM THE WARM FRONT TO EAST OF MIDLAND. THE WARM FRONT WILL PUSH NORTHWARD THROUGH THE AFTERNOON AS THE DRY LINE SURGES EAST. THUNDERSTORMS WILL LIKELY DEVELOP EARLY THIS AFTERNOON ACROSS THE WESTERN SECTIONS OF NORTH TEXAS NEAR THE INTERSECTION OF THE BOUNDARIES. THUNDERSTORMS WILL INCREASE IN INTENSITY AND SPREAD EAST ACROSS NORTH TEXAS THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING BURSTS OF WIND. IN ADDITION...A FEW SUPERCELL THUNDERSTORMS MAY SPAWN TORNADOES WITH DESTRUCTIVE POTENTIAL. RESIDENTS OF NORTH CENTRAL TEXAS ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND DISASTER PLANS. EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE ACTIVATED EARLY THIS AFTERNOON WEST OF A BOWIE...WEATHERFORD...TO LAMPASAS LINE. WEST OF A BONHAM...KAUFMAN...CAMERON LINE...ACTIVATION IS POSSIBLE BETWEEN 300 AND 500 PM...THIS INCLUDES WACO AND THE DALLAS FORT WORTH METROPLEX. ACTIVATION OVER THE REMAINDER OF NORTH CENTRAL TEXAS IS MOST LIKELY DURING THE EVENING HOURS. STAY TUNED TO ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE THE REMAINDER OF THIS AFTERNOON AND EVENING. 79
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:06 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 54 min |
| Mar 2, 1:50 PM CST | Severe Thunderstorm Warning | FWD | Jack | 40 min |
| Mar 2, 2:28 PM CST | Severe Thunderstorm Warning | FWD | Jack, Wise | 47 min |
| Mar 2, 2:40 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 35 min |
| Mar 2, 3:11 PM CST | Severe Thunderstorm Warning | FWD | Wise | 34 min |
| Mar 2, 3:15 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 30 min |
| Mar 2, 3:39 PM CST | Severe Thunderstorm Warning | FWD | Wise | 66 min |
| Mar 2, 4:10 PM CST | Severe Thunderstorm Warning | FWD | Denton | 35 min |
| Mar 2, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Denton | 65 min |
| Mar 2, 4:48 PM CST | Severe Thunderstorm Warning | FWD | Parker | 57 min |
| Mar 2, 5:19 PM CST | Severe Thunderstorm Warning | FWD | Collin | 41 min |
| Mar 2, 5:33 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
| Mar 2, 5:45 PM CST | Severe Thunderstorm Warning | FWD | Denton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.